Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 168, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 17, 2014, 6:41 PM EDT for Coweta County, Fayette County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2014, 6:41 PM EDT (22:41 UTC)
- Expired
- Aug 17, 2014, 7:14 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Coweta County, GA, Fayette County, GA
The radar
The Atlanta radar (KFFC), 7 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
271
WUUS52 KFFC 172241
SVRFFC
GAC077-113-172330-
/O.NEW.KFFC.SV.W.0168.140817T2241Z-140817T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 PM EDT SUN AUG 17 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
SOUTHEASTERN COWETA COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 730 PM EDT
* AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH AND UP TO QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
SHARPSBURG...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PEACHTREE CITY...SENOIA...BROOKS...FAYETTEVILLE AND WOOLSEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3341 8471 3346 8439 3345 8438 3343 8440
3341 8439 3330 8439 3329 8442 3326 8444
3325 8451 3323 8451 3329 8472
TIME...MOT...LOC 2241Z 268DEG 16KT 3336 8464
$$1 follow-up statement
101
WWUS52 KFFC 172314
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
714 PM EDT SUN AUG 17 2014
GAC077-113-172322-
/O.CAN.KFFC.SV.W.0168.000000T0000Z-140817T2330Z/
COWETA GA-FAYETTE GA-
714 PM EDT SUN AUG 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE AND
SOUTHEASTERN COWETA COUNTIES IS CANCELLED...
WHILE THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER...THERE ARE STILL
STRONG STORMS JUST WEST OF THE AREA MOVING SOUTHEAST AT 10 MPH THAT
CAN PRODUCE PEA SIZED HAIL AND 45 MPH WINDS.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
LAT...LON 3341 8471 3346 8439 3345 8438 3343 8440
3341 8439 3330 8439 3329 8442 3326 8444
3325 8451 3323 8451 3329 8472
TIME...MOT...LOC 2312Z 268DEG 16KT 3336 8447
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:30 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 17, 3:30 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 PM EDT SUN AUG 17 2014 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... AN UPPER LEVEL DISTURBANCE PUSHING ACROSS THE OHIO AND TN VALLEY REGIONS... ALONG WITH INCREASING LOW-MID LEVEL MOISTURE HAS SPARKED A LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING ACROSS CENTRAL TN AND NE AL AND INTO NW GA THIS AFTERNOON. THIS CONVECTION WILL SPREAD ACROSS NORTH AND WEST CENTRAL GA DURING THE EARLY TO MID EVENING HOURS. EARLIER... A FEW STORMS EMBEDDED WITHIN THE LINE OF CONVECTION ACROSS NE AL DID PROMPT A SEVERE THUNDERSTORM WARNING FROM THE HUNTSVILLE WEATHER OFFICE... SUGGESTING A THREAT OF ISOLATED BRIEF STRONG DOWNBURST WINDS CANNOT BE RULED OUT ACROSS PARTS OF NW AND WEST CENTRAL GA THROUGH THE EARLY EVENING HOURS. AFTER THAT... EXPECT THIS LINE OF CONVECTION TO GRADUALLY DIMINISH THROUGH THE MID TO LATE EVENING HOURS WITH LOSS OF DAYTIME HEATING. ELSEWHERE... MAINLY ISOLATED TO SCATTERED SHOWERS ARE EXPECTED... BUT CANNOT RULE OUT A STRAY THUNDERSTORM ACROSS PARTS OF CENTRAL GA THROUGH THE LATE AFTERNOON AND EARLY EVENING... BUT NOTHING STRONG TO SEVERE IS EXPECTED ELSEWHERE DUE TO SOME WARM MID LEVEL CAPPING. WILL HOLD ONTO A CHANCE OF CONVECTION ACROSS NORTH GA OVERNIGHT AND SLIGHT CHANCE CENTRAL DUE TO CONTINUED UPPER SHORT WAVE ENERGY INFLUENCE OVERNIGHT. MODELS AGREE ON ANOTHER UPPER DISTURBANCE APPROACHING THE STATE LATE ON MONDAY AND CONTINUING THROUGH MONDAY NIGHT. WILL SHOW A CHANCE OF CONVECTION ACROSS ALL OF NORTH GA FOR MONDAY-MONDAY NIGHT... AND SPREAD THAT CHANCE INTO CENTRAL GA BY MONDAY AFTERNOON WITH DAYTIME HEATING. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED MONDAY AFTERNOON AT THIS TIME... MODELS ARE SHOWING AROUND 2000-3000 J/KG OF SURFACE BASED CAPE ALONG WITH SOME MODERATE LOW LEVEL SHEAR BY MID-LATE AFTERNOON AHEAD OF THE APPROACHING SECOND DISTURBANCE. THIS SUGGEST A FEW STRONG TO EVEN POSSIBLY SEVERE STORMS MAY BE POSSIBLE ACROSS MAINLY NORTH GA BY LATE MONDAY AFTERNOON. THIS THREAT SHOULD GREATLY DIMINISH INTO THE LATE MONDAY EVENING HOURS WITH LOSS OF HEATING...HOWEVER SCATTERED CONVECTION IS EXPECTED TO PERSIST AS THE DISTURBANCE MOVES ACROSS THE STATE MONDAY NIGHT. AS FOR TEMPERATURES... WILL LEAN TOWARD A MAV AND MET BLEND THROUGH THE SHORT TERM WITH MODERATING TEMPS ONGOING AND SOME UNCERTAINTY ON CLOUDINESS TIMING ACROSS THE AREA. 39 .LONG TERM /TUESDAY THROUGH SUNDAY/... MODELS SHOW ANOTHER SHORTWAVE MOVING ACROSS THE SOUTHEAST TUESDAY...BUT SHOW SOME DIFFERENCES IN TERMS OF TIMING. SREF AND NAM REMAIN THE FASTEST WHILE THE ECMWF AND GFS ARE ON THE SLOWER SIDE. HAVE LEANED TOWARD THE SLOWER SIDE OF GUIDANCE AND KEPT THE CHANCE POPS IN THE FORECAST FOR TUESDAY. BY THE END OF THE WEEK...AN UPPER LEVEL RIDGE BUILDS ACROSS THE CENTRAL GULF STATES HELPING TO LIMIT SOME OF THE CONVECTION ACROSS THE CWA...BUT NOT COMPLETELY SHUT IT OFF. FOR MUCH OF THE AREA THOUGH...ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE END OF THE WEEK INTO NEXT WEEKEND. THE UPPER RIDGE WILL ALLOW FOR A SLIGHT WARMING TREND BY THE END OF THE WEEK...WITH MAX TEMPS REACHING THE MID 90S. 11 && .AVIATION... 18Z UPDATE... AN UPPER DISTURBANCE WILL HELP SPARK SCATTERED SHOWERS AND A FEW THUNDERSTORMS AROUND THE TAF SITES THIS AFTERNOON... WARRANTING A TEMPO 18-22Z -SHRA FOR MOST TAF SITES TODAY. VFR CONDITIONS WILL PREVAIL UNTIL MVFR CIGS SPREAD IN FROM THE SSW LATE TONIGHT AND PERSIST THROUGH AROUND 15-16Z MON. THE SAME UPPER DISTURBANCE WILL DRAW CLOSER ON MONDAY... AND SPARK SCATTERED THUNDERSTORMS AROUND MONDAY AFTERNOON. THIS THREAT HAS PROMPTED ADDING A PROB30 18-24Z -TSRA FOR MON AFTERNOON. WESTERLY WINDS WILL PERSIST THROUGH THE TAF PERIOD... WITH SPEEDS LESS THAN 10 KTS THIS AFTERNOON...LESS THAN 6KTS TONIGHT... THEN 10-12KTS ON MON. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON MVFR CIGS LATE TONIGHT AND TEMPO TSRA MONDAY AFTERNOON. HIGH CONFIDENCE REMAINING ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 92 71 92 / 20 40 40 30 ATLANTA 72 90 72 89 / 30 40 40 30 BLAIRSVILLE 69 83 67 86 / 40 50 40 30 CARTERSVILLE 70 89 70 88 / 40 50 40 30 COLUMBUS 73 94 73 92 / 30 40 30 30 GAINESVILLE 72 89 71 89 / 30 50 40 30 MACON 72 94 72 92 / 20 30 20 30 ROME 70 89 70 90 / 40 50 40 30 PEACHTREE CITY 69 91 70 90 / 20 40 40 30 VIDALIA 74 94 75 94 / 20 30 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM....11 AVIATION...39
Hazardous weather outlook, Aug 17, 3:40 PM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 PM EDT SUN AUG 17 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 340 PM EDT SUN AUG 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO TONIGHT. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE GUSTY WINDS... OCCASIONAL TO FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. DISCUSSION... THERE IS ENOUGH INSTABILITY ACROSS THE AREA THAT A FEW OF THE STORMS THIS AFTERNOON AND EVENING COULD BECOME STRONG AND AN ISOLATED SEVERE STORM CANNOT BE RULE OUT. SHOWERS AND THUNDERSTORMS SHOULD WEAKEN WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE EACH DAY...MAINLY IN THE AFTERNOONS AND EVENINGS. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN... OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS. DISCUSSION... ALTHOUGH WEAK UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM DEVELOPMENT SOMEWHAT BY TUESDAY INTO NEXT WEEKEND...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT FOR WIDESPREAD SEVERE WEATHER AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG TO SEVERE WEATHER VIA THE WEB AT WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 17, 5:43 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT SUN AUG 17 2014
GAZ037-049-050-172215-
543 PM EDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH WINDS AND
FREQUENT CLOUD TO GROUND LIGHTNING IN OCONEE...MORGAN AND GREENE
COUNTIES UNTIL 615 PM EDT...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MADISON...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
OCONEE...MORGAN AND GREENE COUNTIES THROUGH 615 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MADISON...APALACHEE...
SALEM...WRAYSWOOD AND GRESHAMVILLE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3376 8327 3364 8320 3356 8328 3359 8356
3373 8354
TIME...MOT...LOC 2143Z 270DEG 17KT 3363 8347Special weather statement, Aug 17, 5:46 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT SUN AUG 17 2014
GAZ006-007-172215-
546 PM EDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN FANNIN AND GILMER COUNTIES UNTIL 615 PM EDT...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JONES MILL...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FANNIN AND GILMER COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE COHUTTA WILDERNESS...JONES MILL...
COLWELL...HIGDON...CHERRY LOG...HEMP...DIAL...HURST...LOVING...
MORGANTON...MINERAL BLUFF...BLUE RIDGE...EPWORTH AND
MCCAYSVILLE-COPPERHILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3499 8414 3495 8418 3491 8412 3488 8411
3485 8414 3481 8414 3473 8421 3477 8464
3482 8459 3484 8459 3486 8462 3499 8462
TIME...MOT...LOC 2146Z 270DEG 17KT 3491 8458Special weather statement, Aug 17, 6:17 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT SUN AUG 17 2014
GAZ053-054-172245-
617 PM EDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN COWETA AND
FAYETTE COUNTIES UNTIL 645 PM EDT...
AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER THOMAS CROSSROADS...MOVING EAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE UP TO PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH
AS IT MOVES ACROSS COWETA AND FAYETTE COUNTIES THROUGH 645 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MADRAS...MORELAND...NEWNAN...THOMAS CROSSROADS...
TURIN...SHARPSBURG...TYRONE...FAYETTEVILLE...STARRS MILL...PEACHTREE
CITY AND SENOIA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3348 8445 3326 8447 3325 8451 3324 8450
3322 8451 3322 8454 3328 8483 3346 8483
TIME...MOT...LOC 2217Z 270DEG 14KT 3337 8472Special weather statement, Aug 17, 6:24 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EDT SUN AUG 17 2014
GAZ058>060-071>073-172300-
624 PM EDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN PUTNAM...MONROE...JONES...BALDWIN...BUTTS AND JASPER
COUNTIES UNTIL 700 PM EDT...
AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM INDIAN SPRINGS STATE PARK TO BRADLEY...
MOVING EAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS PUTNAM...MONROE...JONES...BALDWIN...BUTTS AND JASPER
COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE JARRELL PLANTATION...BERNER...JULIETTE...WAYSIDE...
INDIAN SPRINGS STATE PARK...BRADLEY...FLOVILLA...STARK...ROUND OAK...
HILLSBORO...HADDOCK...MCELHENEYS CROSSROADS...BLOUNTSVILLE...
ADGATEVILLE AND BROWNS CROSSING. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3334 8390 3337 8374 3331 8348 3320 8335
3305 8333 3300 8369 3313 8386 3323 8403
TIME...MOT...LOC 2225Z 253DEG 20KT 3323 8393 3316 8374
3300 8355Special weather statement, Aug 17, 6:38 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 PM EDT SUN AUG 17 2014
GAZ052>054-066-067-172330-
638 PM EDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN TROUP...MERIWETHER...COWETA...FAYETTE AND HEARD COUNTIES UNTIL 730
PM EDT...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SHARPSBURG TO WARESVILLE...MOVING
SOUTHEAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TROUP...MERIWETHER...COWETA...FAYETTE AND HEARD COUNTIES
THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE POWERS CROSSROADS...HANDY...NEWNAN...GLENN...WARESVILLE...
TEXAS...FRANKLIN...SHARPSBURG...TURIN...MORELAND...ABBOTTSFORD...
SENOIA...CORINTH...STARRS MILL AND WARES CROSSROADS. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3328 8527 3338 8505 3340 8440 3332 8438
3326 8444 3325 8451 3318 8450 3304 8522
TIME...MOT...LOC 2238Z 305DEG 11KT 3333 8467 3332 8495
3323 8516Special weather statement, Aug 17, 6:39 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT SUN AUG 17 2014
GAZ006>008-015-016-172315-
639 PM EDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITE...UNION...LUMPKIN...FANNIN AND GILMER COUNTIES UNTIL 715 PM
EDT...
AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DIAL...MOVING EAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITE...UNION...LUMPKIN...FANNIN AND GILMER COUNTIES THROUGH 715 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MARION...
PISGAH...STOVER CREEK SHELTER...DIAL...BLACK GAP SHELTER...SPRINGER
MOUNTAIN SHELTER...MARGRET...HAWK MOUNTAIN SHELTER...CAMP MERRILL...
GADDISTOWN...GOOCH MOUNTAIN SHELTER...SUCHES...BLOOD MOUNTAIN
SHELTER...WOODS HOLE SHELTER AND WHITLEY GAP SHELTER. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3473 8382 3455 8379 3452 8399 3460 8419
3462 8419 3460 8422 3463 8429 3469 8434
3482 8430
TIME...MOT...LOC 2239Z 288DEG 23KT 3471 8420The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 2:45 PM EDT | Special Weather Statement | FFC | Carroll | 30 min |
| Aug 17, 3:13 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Aug 17, 3:45 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 30 min |
| Aug 17, 3:53 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 52 min |
| Aug 17, 4:10 PM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Marion, Muscogee, Schley | 50 min |
| Aug 17, 4:33 PM EDT | Special Weather Statement | FFC | Gwinnett | 27 min |
| Aug 17, 4:42 PM EDT | Special Weather Statement | FFC | Talbot, Upson | 48 min |
| Aug 17, 4:45 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 30 min |
| Aug 17, 4:58 PM EDT | Special Weather Statement | FFC | Carroll | 32 min |
| Aug 17, 5:06 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett | 24 min |
| Aug 17, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Newton | 39 min |
| Aug 17, 5:09 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 36 min |
| Aug 17, 5:43 PM EDT | Special Weather Statement | FFC | Morgan | 32 min |
| Aug 17, 5:46 PM EDT | Special Weather Statement | FFC | Fannin | 29 min |
| Aug 17, 6:17 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 28 min |
| Aug 17, 6:24 PM EDT | Special Weather Statement | FFC | Butts, Jasper, Jones | 36 min |
| Aug 17, 6:38 PM EDT | Special Weather Statement | FFC | Coweta, Heard | 52 min |
| Aug 17, 6:39 PM EDT | Special Weather Statement | FFC | Lumpkin | 36 min |
| Aug 17, 7:10 PM EDT | Special Weather Statement | FFC | Wilkes | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.